Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 154, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 3, 2007, 7:49 PM CDT for Plymouth County, Woodbury County, Iowa; Dakota County, Dixon County, Nebraska; Union County, South Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 7:49 PM CDT (00:49 UTC)
- Expired
- Jul 3, 2007, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Union County, SD
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 040050
SVRFSD
IAC149-193-NEC043-051-SDC127-040130-
/O.NEW.KFSD.SV.W.0154.070704T0049Z-070704T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
749 PM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAKOTA COUNTY IN NORTHEAST NEBRASKA
EAST CENTRAL DIXON COUNTY IN NORTHEAST NEBRASKA
SOUTHWESTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
NORTHWESTERN WOODBURY COUNTY IN NORTHWEST IOWA
SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 830 PM CDT
* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF JEFFERSON
TO 11 MILES WEST OF PONCA...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF SIOUX CITY TO 11 MILES WEST OF PONCA...MOVING EAST AT 25
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PONCA...JEFFERSON AROUND 755 PM CDT...
NORTH SIOUX CITY AROUND 820 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY
MORNING FOR NORTHWEST IOWA.
LAT...LON 4270 9647 4263 9660 4254 9702 4243 9649
4261 9628
$$
RSR1 follow-up statement
000 WWUS53 KFSD 040118 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 817 PM CDT TUE JUL 3 2007 IAC149-193-SDC127-040127- /O.CAN.KFSD.SV.W.0154.000000T0000Z-070704T0130Z/ PLYMOUTH IA-WOODBURY IA-UNION SD- 817 PM CDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR UNION...WOODBURY AND PLYMOUTH COUNTIES IS CANCELLED... SCATTERED THUNDERSTORMS WERE MOVING SOUTHEAST OVER THE AREA... BUT WERE NOT SEVERE. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR NORTHWEST IOWA. LAT...LON 4230 9651 4252 9663 4254 9702 4236 9701 $$ NEC043-051-040130- /O.CON.KFSD.SV.W.0154.000000T0000Z-070704T0130Z/ DAKOTA NE-DIXON NE- 817 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL DIXON AND WESTERN DAKOTA COUNTIES... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF WATERBURY TO 4 MILES NORTH OF DIXON...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF PONCA TO 16 MILES SOUTHWEST OF PONCA...MOVING SOUTH AT 10 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... DIXON AROUND 825 PM CDT... CONCORD...HUBBARD...ALLEN AROUND 830 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR NORTHWEST IOWA. LAT...LON 4230 9651 4252 9663 4254 9702 4236 9701 $$ RSR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:15 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 3, 3:15 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 PM CDT TUE JUL 3 2007 .DISCUSSION... S/W OVR WRN CWA LATE THIS AFTN WL CONT TO MOVE SEWD ACRS REST OF CWA THIS EVE. PLENTY OF CI HAS LIMITED HEATING TO ALL BUT SERN THIRD OF CWA THIS AFTN. IF TRW CAN FIRE UP WL LIKELY BE ALONG WEAK SFC CONVERGENCE/FNT MOVG INTO NW IA BY LATE AFTN WHERE SFC HTG IS OCCURRING. SO WL CONT SCT TRW THERE THRU ABOUT 03Z WITH A CHC OR SLIGHT CHC TO THE NW. NOT EXPECTING WDSPRD SVR WX...BUT IF STRMS GET GOING HAIL AND WND THE MAIN THREAT. BULK OF TRW THREAT SHUD BE OVER BY 05Z WITH WEAK NWLY FLOW BEHIND S/W. SFC HIGH PRESSURE BEGINS TO BUILD INTO THE REGION ON WEDNESDAY UNDER A NORTH/NORTHWESTERLY LOWER LEVEL FLOW. EVEN WITH CAA OCCURRING OVER THE REGION...ENHANCED MIXING SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE MID TO UPPER 80S ACROSS THE CWA ON WEDNESDAY AFTERNOON. WITH A SURFACE HIGH CENTERED OVER THE REGION ON WEDNESDAY NIGHT...ALONG WITH LIGHT WINDS AND RELATIVELY CLEAR SKIES THROUGH MUCH OF THE NIGHT...GENERALLY WENT BELOW GUIDANCE WITH LOWS. WILL SEE SOME CLOUDS MOVE INTO THE AREA LATER IN THE NIGHT...WHICH WILL KEEP LOWS FROM COMPLETELY BOTTOMING OUT TO FULL POTENTIAL HOWEVER. CURRENT MODELS IN LITTLE BETTER AGREEMENT WITH WEAK BOUNDARY DROPPING SOUTHWARD ON THURSDAY...CLEARING THE CWA BY THURSDAY EVENING. AT THIS POINT...LOOKS TO BE MAINLY A DRY FRONTAL PASSAGE...THOUGH COULD NOT COMPLETELY RULE OUT A VERY ISOLATED SHOWER OR THUNDERSTORM WITH LOWER LEVEL CONVERGENCE AND WEAK LIFT. SURFACE HIGH PRESSURE WILL AGAIN BUILD INTO THE REGION ON FRIDAY...THEN PUSHING EASTWARD ON FRIDAY NIGHT...WHICH WILL BRING A RETURN TO A SOUTHERLY FLOW BY SATURDAY. WITH 850 MB TEMPS WARMING INTO THE MID AND UPPER 20S C ON SATURDAY AFTERNOON...COULD POTENTIALLY BE AN EXTREMELY HOT DAY ACROSS THE REGION. THE ONLY DRAWBACK WILL BE SOUTHERLY WINDS WHICH WILL PULL RAIN COOLED AIR FRONT THE CENTRAL PLAINS...AND THUS NOT ALLOW US TO GET AS HOT AS WE COULD. WITH THAT THOUGHT IN MIND...WENT BELOW GUIDANCE ON THAT DAY. WILL REMAIN DRY AND VERY WARM ON SUNDAY...THEN BECOMING MORE UNSETTLED FOR THE BEGINNING OF NEXT WEEK AS A STRONG COLD FRONT PUSHES INTO THE AREA IN THE SUNDAY NIGHT TO MONDAY TIME FRAME. && .AVIATION... GENLY VFR CONDS THRU PD...EXCEPT FOR OCNL MVFR CONDS IN SCT TRW THRU 06Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JM/
Hazardous weather outlook, Jul 3, 1:52 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 152 PM CDT TUE JUL 03 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 152 PM CDT TUE JUL 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS MAY REDEVELOP AGAIN ACROSS THE AREA LATE THIS AFTERNOON OR EVENING. IF STORMS CAN DEVELOP...THEY HAVE THE POTENTIAL OF BECOMING SEVERE EAST OF THE JAMES RIVER. THE MAIN THREAT WOULD BE HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO COULD ALSO DEVELOP OVER NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE EAST OF THE JEAMES RIVER AFTER 4 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 3, 5:19 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
519 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SPIRIT LAKE 43.42N 95.11W
07/03/2007 E0.75 INCH DICKINSON IA TRAINED SPOTTER
MOSTLY PEA SIZED HAIL WITH A FEW UP TO PENNY SIZE
&&
JLAFLINLocal storm report, Jul 3, 7:22 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
722 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 S EVERLY 43.15N 95.32W
07/03/2007 E0.88 INCH CLAY IA BROADCAST MEDIA
RELAYED BY MEDIA
&&
JLAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:02 PM CDT | Severe Thunderstorm Warning | FSD | Clay, O'Brien | 43 min |
| Jul 3, 8:28 PM CDT | Tornado Warning | FSD | Dixon | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Severe Thunderstorm Warnings in Nebraska, 2007Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.